Golden asked in HealthOther - Health · 1 month ago

What do I do if I've taken out of date antidepressants?

Okay this is serious. What should a 14 year old do if he has been taking out of date antidepressants for two weeks (1 year out of date) with out realizing? The antidepressants were Lexapro and they made me horribly sick (nausea, migraine, panic, a fever paired with discoloration, petrification, confusion, stuttering, being unable to think/focus, and uncontrolable shaking). This happened roughly around 7 hours ago. I havent gone to the doctor/ER out of fear, but my older sister says I experienced signs of acute poisoning! I'm feeling a bit better now, but my stomach still feels weak, I'm nauseous, talking fast and stuttering, not being able to think, and I'm still shaking uncontrollably. What should I do? 

2 Answers

Relevance
  • 1 month ago

    Did those antidepressants give you any problems back before they expired? Or were they not prescribed for you? If they weren't prescribed for you, then you shouldn't be taking them. Lexapro isn't a magic pill that will instantly make you feel better and it won't make you high. It's intended to relieve anxiety and depression. When drugs expire, they become less effective, but they generally don't make you sick. The dosage may have been too high and, of course, the lexapro wasn't intended for you. 

    Source(s): Personal experience -- I take Lexapro and find it very helpful.
    • Commenter avatarLogin to reply the answers
  • Pearl
    Lv 7
    1 month ago

    i think he should tell his doctor about it

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.